MAUDE Adverse Event Report: EXACTECH, INC. LOCKING FEMORAL IMPACTOR 0-5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. LOCKING FEMORAL IMPACTOR 0-5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number LOCKING FEMORAL IMPACTOR 0-5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during impaction, the head of the femoral impactor is fractured.There were no parts or pieces of the device fell into the patient wound site.There was no surgical delay/prolongation.The device will not be returned as it was disposed by the hospital.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) based on similar previous complaint investigations and the picture of the device, the fractured impactor face reported was likely the result of material degradation associated with years of surgical use and subsequent sterilization cycles.The most probable root cause associated with the reported event of "fracture" is associated with a partial or full-thickness crack in the device materials.

Brand Name
LOCKING FEMORAL IMPACTOR 0-5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13061424
Report Number1038671-2021-00729
Device Sequence Number16546473
Product Code LXH
UDI-Device Identifier10885862059833
UDI-Public10885862059833
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING FEMORAL IMPACTOR 0-5
Device Catalogue Number213-64-01
Device Lot Number103085001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown